Propecia | Page 37 | HairLossTalk Forums
Dismiss Notice
Forum Update: Aug 19. Feedback for the Admin? Upgrade coming: Click Here.

Propecia

Discussion in 'Men's General Hair Loss Discussions' started by Administrator, Apr 15, 2002.

  1. Guest

    Guest Guest

    On and off....and on again

    Just about a little more than 2 months ago, I started taking 1/4 tablet of Proscar a day as my doctor recommended for me. After taking the pills for 1,5 months, I got the well known side-effects, and I choosed to quit taking them because of it :-( .... as the side effects went away after just 2 days, I got suspiscious that it might have been a combination of both finasteride and psycholocigal aspects. I consulted both my doctor and an "undepented" doctor as well. Both suggested me to choose for myself, but said I probably should give it at least half a year. Both said I would not suffer any "damage" by taking it (even though I know some peole might act different to the drug)

    Now I'm on 1/4 proscar again, after a 10 day brake. It's about 3 weeks since I started again, and I've only noticed slight side-effects so far. The only thing different now, is that I think I loose more hair now that before.

    So, my question is; Should i now consider myself being an "2,5 month Finasteride user", or a 2 week user?? Do You think that my 10-day brake have spoiled the 1,5 month use I had before, or not??

    I use a shampoo called "Fungoral" once to twice a week as well. It's active ingredience's Ketoconazole, which I believe to be the same as Nizoral.

    Anyone with a suggestion to my humble topic?? ;-)

    (I've been loosing hair for about 2 - 2,5 year I guess, and I still seem to have "enough" hair yet. Some thinning at the sides though :-/ )


    Best regards-
    Cerees (age 22)
     
  2. Guest

    Guest Guest

    NEED A FEW ANSWERS ON PROPECIA BEFORE STARTING!

    few really important questions i need helping out on guys!

    1) a) how long and how bad r the shedding phases experienced when using propecia?
    b) is there only one or many, and after how many weeks/months?
    c) does shedding definitely mean its working?

    2) i am young (under 20) and have been losing hair for about a year. the last 3-4 months have seen worse shedding. i would b satisfied to b in the position my hair was at 6 months ago. how hard could it b for me to regain hair using propecia, considering my loss (although fair amount of thinning) is relatively recent?

    3) some people say younger people maybe shouldnt use propecia bcos of hormonal affects. although i consider myself more or less fully mature, what other options r there that have the same effect as propecia, and how effective r they?

    thanks!
     
  3. some dude

    some dude New Member

    Joined:
    Oct 28, 2003
    Messages:
    7
    Likes Received:
    0
    Dislikes Received:
    0
    Update#2

    Hi everyone, I'm just going to give you an update on my own personal trial with Propecia. I've now finished my 6th week on the drug. It's hard to tell, but I THINK I have been shedding more than I was before I started taking it. That's both a good and bad thing. Good because I obviously don't want to lose any more hair, but bad because apparantly a good shedding phase is a sign that the drug is going to work. I really hope it has!
    As for the side effects, I can say I certainly haven't noticed any at this point.
    In closing, at the end of week 6 on the drug, it's pretty hard to tell I've even begun to take anything. I'll come back in another month or so and let you know how its progressing.
     
  4. Guest

    Guest Guest

    For those of you who think I only write favorable finasteride input,

    check out this quote, it is from Dr. Ken Pezzi's web site. I will be following up on this.

    Baldness is now more treatable than ever, with hair transplants and various anti-DHT meds and whatnot. The bad news about the anti-DHT drugs is that while they may restore hair, they can decimate a man's sex life by reducing his libido, impairing erectile performance, and inducing a very gradual shrinkage of the penis. Any Doctor who is unaware of these risks is either brain dead, inexperienced, or gullible enough to be hoodwinked by the pharmaceutical industry. One of my pet peeves is stupid drugs ads. One ad that I recall was when the maker of Propecia® (finasteride, an anti-DHT drug) attempted to make men believe that taking Propecia every day was something as innocuous as taking a daily "vitamin pill." How ridiculous. Vitamins are essential for life and generally just beneficial, while anti-DHT drugs have plusses and minuses. However dismal it is to face the dilemma of choosing to benefit one's hairline at the risk of impairing one's sex life, there is good news on the horizon. A doctor in France discovered a way to clone a man's own hair cells, obviating the problems of tissue rejection, and avoiding the quagmire of social issues that plagues other cloning endeavors.
     
  5. Stinger122

    Stinger122 Established Member

    Joined:
    Sep 19, 2003
    Messages:
    310
    Likes Received:
    0
    Dislikes Received:
    0
    Bruce nice article but dont let hopewas get to you, your a really informative guy and you do have a balanced view, I know your intentions are to tell people not to be afraid of Propecia because side effects do disappear and most users dont stay on it long enough!

    Keep the balanced view Brucey, just be informative and dont let him get to you!
     
  6. Guest

    Guest Guest

    thanks, Stinger, he really pissed me off last night. I don't think the guy ever makes a constructive post here.
     
  7. Jack_the_Lad

    Jack_the_Lad Established Member

    Joined:
    Oct 11, 2003
    Messages:
    258
    Likes Received:
    0
    Dislikes Received:
    0
    Bruce does this article mean that this will definatly happen to every man given a period of time, or is it his the same percentage of men effected.
     
  8. Guest

    Guest Guest

    I would not take this as gospel, but this doctors opinion based on his research. I am going to buy his book and try to obtain more info.

    I just thought it was thought provoking to those of us on finasteride and concerned about side effects if any.
     
  9. youngguy_uk

    youngguy_uk Established Member

    Joined:
    Dec 4, 2003
    Messages:
    468
    Likes Received:
    0
    Dislikes Received:
    0
    gradual shrinking of the penis? is this for real.. is this still in 2% of men? and do ne other article support this. by the way, is it fair to say only 2% of men suffer decrease in libido? from the number of men who complain about it on this board..
     
  10. Guest

    Guest Guest

    Personally, I have not found research on this yet but am looking for it now. I do believe it though.

    Re: the 2%, this seems to be consistent throughout the FDA studies and follow up. HairLossTalk.com would know more about this I think.
     
  11. Guest

    Guest Guest

    Goodbye to Propecia

    I am off the juice as of last Friday.

    Good results but lingering concerns about long term usage on Mr. Willie and his friend, libido. Body comp changes, maybe so.

    Hard to say, at 54, no matter how hard you workout and eat right, some changes do happen related to aging. Having said that, MAYBE more so due to finasteride.

    Change in routine

    Added saw palmetto, 160 MG per day
    Added back NANO shampoo
    Added back TSAL to nizoral combo
    Will be trying topical l-arginine
    Added Oral L-arginine
    Added back MSM


    Future, maybe topical spironolactone, who knows.

    Wish my hair luck.
     
  12. rhdd

    rhdd New Member

    Joined:
    Aug 5, 2003
    Messages:
    7
    Likes Received:
    0
    Dislikes Received:
    0
    Someone has cloned hair. Is this true?
     
  13. Jack_the_Lad

    Jack_the_Lad Established Member

    Joined:
    Oct 11, 2003
    Messages:
    258
    Likes Received:
    0
    Dislikes Received:
    0
    It could be true, because I do know that male steroid users have a gradual shrinking balls.
     
  14. Mr T.

    Mr T. Established Member

    Joined:
    Nov 28, 2003
    Messages:
    141
    Likes Received:
    4
    Dislikes Received:
    0
    Bruce,

    Can you provide a link to Dr. Pezzi's website? I did a search on the guy but nothing came up.

    Also, could you tell us what kind of doctor he is and where he is located?

    Thanks.

    Jeremy
     
  15. Guest

    Guest Guest


    http://68.21.148.40/web2/science_of_sex.htm
     
  16. Mr T.

    Mr T. Established Member

    Joined:
    Nov 28, 2003
    Messages:
    141
    Likes Received:
    4
    Dislikes Received:
    0
    Danke schon, Herr Lee.

    How'd you find out about this Doctor anyhow?

    Jeremy
     
  17. Guest

    Guest Guest

    Based on a question posted here about finasteride and its long term impact on penile tissue, I did a google.

    Found this MD address it on his website.
     
  18. nana

    nana New Member

    Joined:
    Dec 20, 2003
    Messages:
    1
    Likes Received:
    0
    Dislikes Received:
    0
    on propecia

    i was on propecia for 1 y and then i devolped lymphoma ......wich for that i was treated with chemo..so becarful from propecia guys
     
  19. Jack_the_Lad

    Jack_the_Lad Established Member

    Joined:
    Oct 11, 2003
    Messages:
    258
    Likes Received:
    0
    Dislikes Received:
    0
    Re: on propecia

    nano whats lymphoma
     
  20. Guest

    Guest Guest

    Re: on propecia

    A fairly virulent form of cancer. I be hard pressed to link the two.
     

Share This Page